Missouri, 2005

Damaging Wind in Missouri, June 11, 2005

June 11, 2005 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 11, 5:08 AM CST, 4 hours 22 minutes earlier.

Area forecast discussion, Jun 11, 5:08 AM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
608 AM CDT SAT JUN 11 2005

.DISCUSSION...
CONVECTION ON THE DOORSTEP OF THE FORECAST AREA EARLY THIS MORNING.
MAIN FORECAST CONCERN IN THE SHORT TERM WILL BE HOW THIS SYSTEM
EVOLVES AND THE RESULT ON PRECIPITATION CHANCES.  A PIECE OF UPPER
ENERGY EJECTED NORTHEAST INTO THE CENTRAL PLAINS TOUCHING OFF THE
STORMS EARLIER IN THE EVENING.  LEADING EDGE OF THE PRECIPITATION
HAS FORMED INTO BOWING SEGMENT. THE SOUTHERN END OF THE LINE IS
BEGINNING TO FLOP OVER AND BECOME MORE EAST/WEST POSITIONED WHILE
THE NORTHERN HALF OF THE LINE IS PROGRESSING EASTWARD.  WILL
PROBABLY GO LIKELY POPS GENERALLY NORTHWEST OF A JOPLIN TO OSAGE
BEACH LINE THIS MORNING...NOT TOO CONFIDENT THE SOUTHERN END OF THE
LINE WILL GET MUCH PAST JOPLIN. LOOKING FURTHER WEST...CONVECTION
HAS BLOSSOMED ACROSS WESTERN OKLAHOMA. UNSURE HOW LONG THE SYSTEM
WILL HOLD TOGETHER. HOWEVER...THERE COULD POSSIBLY BE A REMNANT
CIRCULATION LEFT OVER WHICH PUSHES INTO THE FORECAST AREA LATER
TODAY.  ONCE AGAIN IF CLOUDS CLEAR ENOUGH FROM THE MORNING CLOUDS
AND PRECIPITATION...THEN MORE SCATTERED THUNDERSTORMS ARE POSSIBLE
DURING THE AFTERNOON AND EVENING AS HAS OCCURRED THE PREVIOUS COUPLE
OF DAYS.  THERE WILL LIKELY BE SOME OUTFLOW BOUNDARIES PRESENT...AND
MLCAPES SHOULD BE AROUND 2000 J/KG IF TEMPERATURES CAN WARM INTO THE
MIDDLE 80S. WITH HIGH PWS AND SLOW STORM MOVEMENT...LOCALIZED
FLOODING WILL AGAIN BE POSSIBLE TODAY AND THIS EVENING.

NOT MUCH CHANGE FROM THE PREVIOUS FORECAST REGARDING POPS INTO EARLY
NEXT WEEK. GOING WITH THE GFS FORECAST FOR ARLENES
TRACK...THEREFORE DID NOT INCLUDE HIGH POPS ON SUNDAY ACROSS
SOUTH-CENTRAL MISSOURI AS FORECAST BY THE NAM.  LOOKS LIKE THE
FORECAST AREA WILL STAY IN A WARM AND UNSTABLE AIRMASS AS THE
SURFACE FRONT ACROSS THE PLAINS WONT PUSH THROUGH UNTIL MONDAY
NIGHT.  THIS WILL RESULT IN WIDELY SCATTERED THUNDERSTORMS (30 TO 40
POP COVERAGE IN GRIDS) DURING THE LATE AFTERNOON AND EARLY EVENING
HOURS ACROSS THE ENTIRE FORECAST AREA.  IN ADDITION...CONVECTIVE
COMPLEXES WILL LIKELY INITIATE OVER THE PLAINS AND MAY POSSIBLY
AFFECT SOUTHEAST KANSAS AND FAR WESTERN MISSOURI DURING THE LATE
NIGHT HOURS TONIGHT AND SUNDAY NIGHT.

DRY WEATHER LOOKS ON TAP ON TUESDAY AND WEDNESDAY AS DRIER AND
STABLE AIR FILTERS IN BEHIND THE FRONT.

SAW

&&

.AVIATION...
FOR THE 12Z TAFS...LOOKING AT LAST FEW HOURS OF REGIONAL RADAR...IT
APPEARS THAT THE CONVECTION OVER NORTHEASTERN OKLAHOMA IS HOLDING
TOGETHER AND WILL LIKELY SWEEP THROUGH BOTH TAF SITES LATER THIS
MORNING. WILL MONITOR CLOSELY FOR TAF UPDATES THROUGH THE MORNING.

BROWNING

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 11, 5:00 AM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT SAT JUN 11 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
600 AM CDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS. SOME STORMS CAPABLE OF PRODUCING:
    FREQUENT CLOUD TO GROUND LIGHTNING.
    HAIL UP TO THE SIZE OF NICKELS.
    WINDS IN EXCESS OF 60 MPH.
    AND HEAVY RAINFALL WITH LOCALIZED FLOODING.

  AREAS AFFECTED AND TIMING:

  SCATTERED NON-SEVERE THUNDERSTORMS GENERALLY NORTHWEST OF A BRANSON
  TO HOUSTON LINE THIS MORNING. STRONG TO SEVERE THUNDERSTORMS POSSIBLE
  ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND EVENING.

  DISCUSSION:

  THUNDERSTORMS MOVING ACROSS THE AREA THIS MORNING MAY CONTAIN WIND
  GUSTS TO 40 MPH. HOWEVER...THE MAIN THREAT WILL BE LOCALLY HEAVY
  RAINFALL AND MINOR FLOODING.

  IF SUFFICIENT CLEARING DEVELOPS IN THE WAKE OF THE MORNING CLOUDS AND
  PRECIPITATION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
  DURING THE AFTERNOON AND EVENING HOURS.  DAMAGING WINDS AND NICKEL
  SIZE HAIL WILL BE THE MAIN THREATS...IN ADDITION TO HEAVY RAINFALL
  AND LOCALIZED FLOODING.

  ADDITIONAL STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE TONIGHT
  AS A THUNDERSTORM COMPLEX OVER THE CENTRAL PLAINS TRACKS EASTWARD
  INTO SOUTHEAST KANSAS AND FAR WESTERN MISSOURI TOWARD DAWN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  SOUTHWEST FLOW ALOFT WILL BRING SEVERAL UPPER LEVEL
  DISTURBANCES ACROSS THE REGION THROUGH MONDAY
  NIGHT...BEFORE A COLD FRONT FINALLY PUSHES THROUGH THE OZARKS
  REGION. ABUNDANT LOW-LEVEL MOISTURE WILL ALLOW FOR STRONG TO
  POSSIBLY SEVERE THUNDERSTORM DEVELOPMENT. IN
  ADDITION...LOCALLY HEAVY RAINFALL MAY PRODUCE MINOR FLOODING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SAW

In the hours before

Special weather statement, Jun 11, 8:17 AM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
917 AM CDT SAT JUN 11 2005

KSZ073-MOZ066-111445-
BOURBON-VERNON-
917 AM CDT SAT JUN 11 2005

...SIGNIFICANT WEATHER ADVISORY FOR BOURBON AND VERNON COUNTIES UNTIL
945 AM CDT...

AT 912 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR REDFIELD...OR 8 MILES WEST OF FORT SCOTT...
AND MOVING NORTHEAST AT 40 MPH.

THIS STORM WILL BE...
  NEAR FULTON BY 930 AM CDT.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

GAEDE
Special weather statement, Jun 11, 9:19 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1019 AM CDT SAT JUN 11 2005

MOZ088-093-111545-
JASPER-NEWTON-
1019 AM CDT SAT JUN 11 2005

...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES UNTIL
1045 AM CDT...

AT 1016 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SAGINAW...OR 7 MILES NORTHWEST OF
NEOSHO...AND MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR DIAMOND BY 1025 AM CDT.
  6 MILES NORTH OF GRANBY BY 1030 AM CDT.
  NEAR SARCOXIE BY 1045 AM CDT.

WINDS UP TO 50 MPH IN ADDITION TO BRIEF HEAVY RAINFALL CAN BE
EXPECTED WITH THIS STORM.

GAEDE

The radar

The Springfield radar (KSGF), 82 km away, was scanning. The volume nearest the first event began at 15:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jasper

When
June 11, 9:30 AM CST
Where
Jasper County, Carthage
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.167, -94.317

Severe thunderstorm wind gusts downed a few trees near Carthage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455856.